Need Some Help Please — New Tinnitus Sufferer

Discussion in 'Support' started by donico, Nov 14, 2015.

tinnitus forum
    1. donico
      Creative

      donico Member Benefactor

      Tinnitus Since:
      November 2015
      Cause of Tinnitus:
      Unknown
      Hello Everyone. I have been reading Tinnitus Talk threads for a couple of days so this is my first post.

      The first time I started hearing T so prominently and non stop was around a week ago. The first 2 days I thought it would just go away cause I had some similar experience roughly a year ago which lasted for a day or two and went away. Since last week I believe it is getting worse by the day. Yesterday night and today have been the worst and not encouraging as the thought of this monster's growth will be a total life changer.

      Might be important to note that during the past week I have also felt a bit dizzy and one time almost fell over. I think I may have brought on T with excessive alcohol and clubbing once or twice a week in conjunction to a very stressful past couple of years at work. I also have a long history with depression though the last time I have taken an antidepressants has been around 3 years ago.

      I visited an ENT two days ago. He performed an audio-gram on me and said there was nothing wrong with my hearing. He prescribed Vitamin B complex & Magnesium(100mg) along with Brainil(L-acetilcarnitina, Ginkobiloba, Vitamin B12)and told me to visit him in a moths time. I don't even know what kind of T I have as there are no experienced practitioners in my region to visit. From everything I have read the past week I believe I may have pulsatile T though it does not necessarily increase on every single heartbeat, its like it decrease volume every few seconds.

      This has had spiraling down-effect on my depression so I visited a psychiatrist which prescribed Zoloft(sertraline) and Deanxit. I have read Zoloft may cause Tinnitus so I am really afraid to start taking it as it might make my T even worse! Didnt find anywhere saying that Cipralex(Escitalopram) may cause Tinnitus so I might give that a try instead of Zoloft. Sadly, the reason I decided to take phsych meds was I feel I might have a chance to beat T since onset is only a week away if I am feeling psychologically well.

      There is also history of T in my family: My father also has chronic Tinnitus for over 30 years though he has lost more than 80% of his hearing

      If it does not get any better I think my life has changed forever so if anyone with more experience than me could advise I would be very very grateful!!! Is there anything I can do which might help as its still in early stages? Would it be better or not to take phych meds considering my depression?

      Might also be important to note I may have had T since my childhood though it was so low that it was never a affecting my life in any way. This might seem very strange that I am not 100% if it was there or not. I do know that I felt more comfortable to have a fan on only when going to bed to mask the silence for some reason, maybe psychological.
       
      • Hug Hug x 1
    2. Sound Wave
      Curious

      Sound Wave Member Benefactor Team Tech

      Location:
      Finland
      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Probably headphones
    3. PaulBe

      PaulBe Member Benefactor

      Location:
      Cairns
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Probably sound, though never proven
      Can't help noticing how often "clubbing" crops up. I'd like to think someone would tell these "Clubs" but I doubt they could care less what they do to their patrons.
       
    4. donico
      Creative

      donico Member Benefactor

      Tinnitus Since:
      November 2015
      Cause of Tinnitus:
      Unknown
      Thanks for the advice sound wave, that will definetaly be my strugle but im positive i will get through this.

      Paul be, if i knew it would come to this i would stay away from any club or anything resembling
       
    5. PaulBe

      PaulBe Member Benefactor

      Location:
      Cairns
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Probably sound, though never proven
      There's a lot we all wouldn't have done in life had we known. We just don't always see it coming.
       
      • Winner Winner x 1
    6. Blake

      Blake Member

      Tinnitus Since:
      12/2012
      its hard for us to know. we get absolutely no information growing up on the dangers of loud noise to our hearing.
       
      • Agree Agree x 2
    7. Gin
      Curious

      Gin Member

      Tinnitus Since:
      July 2015
      I just recently been diagnosed with T too. It can be scary. I used to be on anxiety medicine (including Zoloft, but mostly Effexor) for years for panic attacks and such. About 5 years ago I decided to get off of them. It took me 2 years to get off Effexor, the side effects were Hell. There are even lawsuits over it. I finally got off of them. I would suggest not taking Zoloft due to that. Having T has really increased my anxiety level and has set my panic attacks back off, but I am handling it naturally. Breathing techniques, etc. You couldn't pay me money to get back on those medicines. However, if I did T would be the least of my problems. Hope this was helpful. Just hate to see anybody go through what I did.
       
      • Like Like x 2
      • Informative Informative x 1
    8. donico
      Creative

      donico Member Benefactor

      Tinnitus Since:
      November 2015
      Cause of Tinnitus:
      Unknown
      Talked with a couple of doctors about T + my condition in the past week, seems like stress related T is on the rise!
       
    9. Gin
      Curious

      Gin Member

      Tinnitus Since:
      July 2015
      I'm hoping mine is just stressed related T. I have had some bad dizzy spells lately. The word Meneires was mentioned. However, my ENT visit isn't scheduled till mid Jan. Kinda scary. So my anxiety has definitely came into play as well. It's been rough.
       
      • Hug Hug x 1
    10. AkosuaHeather

      AkosuaHeather Member

      Tinnitus Since:
      07/2010
      From my own experience, I would strongly advise against taking escitalopram or citalopram if you have T. I started getting tinnitus 5 years ago when I was going through a stressful time, but it eventually faded to the point where it was still there at night but not enough to bother me - I stopped thinking about it. I recently went on escitalopram for anxiety and immediately noticed a dramatic amp-up of my tinnitus. After a couple of days I went back to the doctor and she switched me to citalopram, but it didn't go away. I stopped taking citalopram after 5 days - it's now 3 weeks later and it hasn't improved. It seems like it's actually getting worse.

      I have since been prescribed pregabalin for anxiety, but I am afraid to take it in case it also worsens the T. Any louder will drive me to despair.

      Have you tried CBT for depression? It has helped me for depression and anxiety, and no risk of worsening your T as with drugs. I've read that can also be an effective therapy for tinnitus suffers, in terms of changing the emotional response to it.
       
      • Agree Agree x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.